Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Nilpotent structures and invariant metrics on collapsed manifolds


Authors: Jeff Cheeger, Kenji Fukaya and Mikhael Gromov
Journal: J. Amer. Math. Soc. 5 (1992), 327-372
MSC: Primary 53C23; Secondary 53C20
DOI: https://doi.org/10.1090/S0894-0347-1992-1126118-X
MathSciNet review: 1126118
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [A] U. Abresch, Über das glatten Riemannisher metriken, Habilitationsschrift, Reinischen Friedrich-Willhelms-Universität Bonn, 1988.
  • [Ba] S. Bando, Real analyticity of solutions of Hamilton's equation, Math. Z. 195 (1987), 93-97. MR 888130 (88i:53073)
  • [BMR] J. Bemelmans, Min-Oo, and A. Ruh, Smoothing Riemannian metrics, Math. Z. 188 (1984), 69-74. MR 767363 (85m:58184)
  • [BK] P. Buser and H. Karcher, Gromov's almost flat manifolds, Asterisque 81 (1981), 1-148. MR 619537 (83m:53070)
  • [C] J. Cheeger, Finiteness theorems of Riemannian manifolds, Amer. J. Math. 92 (1970), 61-74. MR 0263092 (41:7697)
  • [CG1] J. Cheeger and M. Gromov, On the characteristic numbers of complete manifolds of bounded curvature and finite volume, Differential geometry and complex analysis, H. E. Rauch Memorial Volume, Springer-Verlag, Berlin, 1985. MR 780040 (86h:58131)
  • [CG2] -, Bounds on the von Neumann dimension of $ {L^2}$-cohomology and the Gauss-Bonnet theorem for open manifolds, J. Differential Geom. 21 (1985), 1-31. MR 806699 (87d:58136)
  • [CG3] -, Collapsing Riemannian manifolds while keeping their curvature bounded I, J. Differential Geom. 23 (1986), 309-346. MR 852159 (87k:53087)
  • [CG4] -, Collapsing Riemannian manifolds while keeping their curvature bounded II, J. Differential Geom. 32 (1990), 269-298. MR 1064875 (92a:53066)
  • [F1] K. Fukaya, Collapsing Riemannian manifolds to ones of lower dimension, J. Differential Geom. 25 (1987), 139-156. MR 873459 (88b:53050)
  • [F2] -, Collapsing Riemannian manifolds to ones of lower dimension II, J. Math. Soc. Japan 41 (1989), 333-356. MR 984756 (90c:53103)
  • [F3] -, A boundary of the set of the Riemannian manifolds with bounded curvatures and diameters, J. Differential Geom. 28 (1988), 1-21. MR 950552 (89h:53090)
  • [F4] -, Hausdorff convergence of Riemannian manifolds and its applications, Recent Topics in Differential and Analytic Geometry (T. Ochiai, ed.), Kinokuniya, Tokyo, 1990.
  • [F5] -, A compactness of a set of aspherical Riemannian orbifolds, A Fete of Topology, Tamura Memorial Volume, Academic Press, Boston, MA, 1988, pp. 391-413.
  • [FY] K. Fukaya and T. Yamaguchi, Almost nonpositively curved manifolds, J. Diferential Geom. 33 (1991), 69-90. MR 1085135 (91k:53054)
  • [Gh1] P. Ghanaat, Almost Lie groups of Type $ {{\mathbf{R}}^n}$, J. Reine Angew. Math. 401 (1989), 60-81. MR 1018053 (90k:53074)
  • [Gh2] -, Geometric construction of holonomy coverings for almost flat manifolds, J. Differential Geom. 34 (1991), 571-579. MR 1131445 (92k:53064)
  • [GhMR] P. Ghanaat, M. Min-oo, and E. Rhu, Local structure of Riemannian manifolds, Indiana Univ. Math. J. 39 (1990), 1305-1312. MR 1087193 (92a:53023)
  • [G1] M. Gromov, Almost flat manifolds, J. Differential Geom. 13 (1978), 231-241. MR 540942 (80h:53041)
  • [G2] -, Volume and bounded cohomology, Publ. Math. I.H.E.S. 56 (1983), 213-307.
  • [GLP] M. Gromov (rédigé par J. Lafontaine and P. Pansu), Structure métrique pour les variétes riemannienne, Cedic Fernand Nathan, Paris, 1987.
  • [GrK] K. Grove and H. Karcher, How to conjugate $ {C^1}$ close actions, Math. Z. 132 (1973), 11-20. MR 0356104 (50:8575)
  • [GW] R. Greene and H. Wu, Lipschitz convergence of Riemannian manifolds, Pacific J. Math. 131 (1988), 119-141. MR 917868 (89g:53063)
  • [K] H. Karcher, Riemannian center of mass and molifier smoothing, Comm. Pure Appl. Math. 30 (1977), 509-541. MR 0442975 (56:1350)
  • [P] S. Peters, Convergence of Riemannian manifolds, Comp. Math. 62 (1987), 3-16. MR 892147 (88i:53076)
  • [R] E. Ruh, Almost flat manifolds, J. Differential Geom. 17 (1982), 1-14. MR 658470 (84a:53047)
  • [Rag] M. S. Raghunathan, Discrete subgroups of Lie group, Springer-Verlag, Berlin, 1972. MR 0507234 (58:22394a)
  • [Shi] W.-X. Shi, Deforming the metric on complete Riemannian manifolds, J. Differential Geom. 30 (1989), 225-301. MR 1001277 (90i:58202)
  • [Y] T. Yamaguchi, Collapsing and pinching in lower curvature bound, Ann. of Math. (2) 133 (1991), 317-357. MR 1097241 (92b:53067)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 53C23, 53C20

Retrieve articles in all journals with MSC: 53C23, 53C20


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1992-1126118-X
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society